MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number CB5LT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure a 5mm x 100mm universal trocar stability sleeve (endopath xcel ref (b)(4)) broke in half while they are tunnelling it under the skin going to the neck cavity.The consultant surgeon and the assistant surgeon succeed in carefully removing the part of the trocar that got stuck under the skin.
 
Additional Manufacturer Narrative
(b)(4).Date sent 10/28/2025.D4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 1.Could you please clarify if there were any patient consequences? 2.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/2/2026.Additional information was requested and the following was obtained: sales rep is no longer with the business to answer follow up information the broken trocar was inspected, and the surgeons agreed that it is complete.A new trocar was opened for the surgery and went on as planned.No x-ray for the patient is needed as per the surgeon.The incident was escalated to the matron.The broken trocar with its original packaging was kept and handover to the medical device and safety officer.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/30/2026.Investigation summary: the product was returned to ees for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the cb5lt device was returned broken.The piece of plastic from the sleeve was returned.In addition, the tyvek was returned along with the instrument.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this batch.As part of ees quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached regarding what may have caused the reported incident.One possible cause for the damage found may be due to excessive force being applied to the device.Device history review: a manufacturing record evaluation was performed for the finished device lot 250d83 number, and no non-conformances related to the reported complaint condition were identified.

Brand Name
ENDOPATH XCEL
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key23402153
Report Number3005075853-2025-08316
Device Sequence Number9946134
Product Code GCJ
UDI-Device Identifier10705036001348
UDI-Public(01)10705036001348(17)290831(10)250D83
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCB5LT
Device Lot Number250D83
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer02/03/2026
03/04/2026
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date03/02/2026
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown